View Full Version : methylphenidate and not feeling like doing anything


SuperMonkey
12-21-16, 12:12 PM
Hello all!

I have recently been prescribed 10 mgs three times daily quick release methylphenidate after diagnosis. Nearly straight away I experienced lots of positives in terms of focussing, slowing the old brain down, socialising and getting work done. However, it is making me incredibly lazy! This was actually quite a nice side effect initially and I managed to enjoy films and tv and that sort of thing more, but now it is becoming a major down side. I was a pretty active person with quite a bit of physical exercise and training which was helping to keep me under control pre-diagnosis, but the medication is making me not want to do any of that. Tinkering with the timing of taking the days tablets (for instance taking 2 tablets at a time or even all the days 3 tablets in one go) just seems to sedate me more with the beneficial effects being the same. No other side effects of note (sleep great, eat normal, no problems with mood/anixety which have improved)

It was in my mind that a switch to dexamphetamine might be a request to put to my doctor at review? Anyone got any experience that might help me here? I know methylphenidate works for me to a degree, just wondering if a switch would help.

peripatetic
12-21-16, 12:17 PM
the problem is that you shouldn't be tinkering. what you describe...overtaking your meds at once, doesn't make them more effective, it zones you out. take them as prescribed in every three to four hour intervals.

if you're still feeling sluggish, you might need to try 5mg at a time...not more. and taking more doesn't make it last longer, just FYI...it makes it stronger but only for the same length of time as if you'd taken one.

talk to your psychiatrist and be careful. taking more than prescribed is a recipe for disaster. start low, titrate up slowly.

hope that helps and i'm moving your thread over to the ritalin section. cheers

SuperMonkey
12-22-16, 05:00 AM
Thanks for the reply.

It's not a sluggish feeling - on the 10 mg tds I feel fine, mentally sharp and more in time/tune with everyone around. Able to get on with the boring jobs and work etc although it is a little harder to hyper focus. The problem is around training and exercising mostly. Just not motivated to do any! Something I usually love.

Point taken about the tinkering. :) had already stopped as it hadn't helped anyway.

The question was more of a stick or twist nature, so to speak. I'll speak to the doc when I see him next and see what he thinks.

sarahsweets
12-24-16, 08:13 AM
More medicine at one time doesnt necessarily mean better effects or coverage. In fact I would say that taking multiple smaller doses throughout the day is better for coverage and consistency. I take adderall and dex and its all broken down into 5 doses a day.